Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 149, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 3, 2000, 5:25 PM CDT for Wayne County, Kentucky. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 3, 2000, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 3, 2000, 6:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, KY
The radar
The Knoxville radar (KMRX), 153 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:33 PM CDT | Thunderstorm Wind | Countywide, KY | A slow moving and long-lasting severe thunderstorm produced strong winds which broke a power pole in half and blew several trees down concentrated near central Wayne County including the cities of Monticello, Susie, and Slat. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 032227 SVRJKL KYC231-032330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 525 PM CDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF MONTICELLO * UNTIL 630 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MONTICELLO...OR ABOUT 3 MILES NORTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 10 MPH. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH AND LARGE HAIL PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. g LAT...LON 3697 8498 3679 8499 3669 8474 3696 8467 DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:10 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 3, 2:10 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 310 PM EDT THU AUG 3 2000 18Z SFC ANALYSIS SHOWS AN ELONGATED COLD FRONT FROM CENTRAL PENNSYLVANIA SOUTHWEST ALONG THE OHIO RIVER TO SOUTHERN MISSOURI. AHEAD OF THIS FRONT RADAR SHOWS SLOW MOVING THUNDERSTORMS ACROSS OUR SOUTHEAST COUNTIES AGAIN THIS AFTERNOON. ON SATELLITE...CLOUDS ARE FAIRLY NUMEROUS OVER THE STATE AHEAD OF THIS BOUNDARY. THE MODELS ARE AGAIN IN DECENT AGREEMENT WITH THE UPPER LEVEL PATTERN. THEY ALL SHOW THE OHIO VALLEY TROUGH EVENTUALLY MOVING EAST TOWARD THE END OF THE PERIOD. HOWEVER...THEY ALSO ARE EMPHASIZING A SECOND SHORTWAVE DROPPING THROUGH THE BASE OF THIS TROUGH DURING THE DAY FRIDAY. IN THE ETA AND NGM THIS MANIFESTS ITSELF AS A MCS PASSING THROUGH OUR SOUTHERN COUNTIES DURING THE DAY. GOOD UPPER LEVEL DIVERGENCE OCCURS ACROSS SOUTHEAST KENTUCKY AT 18Z FRIDAY AS WELL ON THE RIGHT ENTRANCE OF A 300 MB JET STREAK. THIS SHORTWAVE WILL ALSO PUSH ALONG MODERATE PWS OF 1.5 TO 1.75 INCHES. THE AVN IS WEAKER WITH THE SFC REFLECTION AND THUS WILL NOT BUY TOTALLY INTO THIS SOLUTION. AT THE SFC...THE FRONT WILL STALL TO THE NORTH OF US TONIGHT THEN PUSHING THROUGH IN THE WAKE OF WHATEVER GOES THROUGH FRIDAY. DRIER AIR FILTERS IN ON NORTHWEST WINDS SATURDAY MAKING THINGS SLIGHTLY COOLER AND MORE COMFORTABLE ACROSS THE NORTH WHEN COMPARED TO THE SOUTH. WILL ADD AN EVENING PERIOD TO COVER THE ON-GOING CONVECTION MENTIONING HEAVY RAIN POSSIBLE IN THE SOUTHERN ZONES. LATER IN THE OVERNIGHT...CONTINUE A SMALL CHANCE SOUTH WITH JUST MC SKIES NORTH. THEN FRIDAY...HIGHER CHANCE POPS SOUTH WITH JUST A MENTION NORTH. WILL PAINT IT DRY FRIDAY NIGHT AND SATURDAY...ALTHOUGH A LINGERING SHOWER ACROSS THE SOUTH CANNOT BE RULED OUT. SLIGHTLY COOLER NORTH FRIDAY NIGHT AND SATURDAY. MOS TEMPERATURES LOOK REASONABLE AGAIN AND WILL NOT STRAY FAR. WORK ZONES ARE AVAILABLE IN THE AFOS PRODUCT SDFOZFJKL. .JKL...NONE. GREIF
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.